When a drug therapy is followed, some substances present in the drug can interact with foods or drinks that the subject usually consumes. The most frequent cases of interactions concern for example drinks such as coffee, alcohol, milk or grapefruit juice. Taking the drink and drug closely together could alter the functioning of the latter or generate side effects. In the case of caffeine, let’s see which categories of drugs could more frequently conflict with this substance to the detriment of the body.
What effects could caffeine trigger when interacting with drugs
Drinking coffee when using hypno-inducing drugs could in many cases be discouraged. These are drugs that are generally taken to counteract insomnia and difficulty falling asleep. Caffeine, in such circumstances, could act as an antagonist of the drug and cancel its effect. This is why those who drink coffee when taking these drugs risk making the body go haywire, preventing it from resting properly.
Other drugs that could conflict with the consumption of coffee are the so-called MAO-inhibitors for the treatment of mood disorders. Caffeine works by stimulating the sympathetic nervous system and this mechanism could cause hypertension or cardiac arrhythmias. In the same context, it is also useful to report the interaction of caffeine with some antipsychotic drugs for psychiatric use, for example clozapine. Abusing coffee when taking these drugs could trigger some side effects of the drug.
Those who drink coffee when taking these drugs risk making the body go haywire
Even the intake of some types of antibiotic could negatively interact with caffeine. This is the case with quinolone antibiotics such as ciprofloxaxicin or enoxacin. These drugs trigger a caffeine storage mechanism within the body. For this reason, an abuse of coffee could lead to undesirable effects such as tachycardia, nausea or anxiety. A recent scientific study showed a similar effect even when using the antiarrhythmic drug propafenone.
Tremors and excitability could also arise from the interaction between caffeine and bronchodilator drugs such as theophylline or related xanthines. In these cases it is useful to read the drug leaflet carefully and consult your doctor to understand how to take it properly.
In addition to the headache, here are the first symptoms to suspect a brain tumor
(We remind you to carefully read the warnings regarding this article, which can be consulted who”)